advertisement
Question
Posted by: Jayne | 2012-02-17

Could ovarian cysts cause missed period

I am 44 years old and have two children. The youngest is three and since her birth I have been using barrier contraception (very carefully). Three weeks ago I went for a gynaecological checkup because of a little bleeding between periods. I had a scan and the dr detected ovarian cysts. He suggested that I start the contraceptive pill (Melodene) and return after two packs for a followup scan. I bought the first pack of pills, but now my period is ten days late so I have not been able to start on the first day of my cycle as recommended. My breasts are tender, I feel slightly nauseous and have intermittent mild pelvic pain. I did a pregnancy test two days ago and the result was negative. Please tell me: (1) Could all these symptoms be caused by the ovarian cyst or should I be repeating the pregnancy test? (2) When do I start the contraceptive pill if I have not had a period? Thank you very much.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Cysts can cause upsets in the cycle.
If the pregnancy test is negative, you can start the Pill at any time.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: gynaedoc | 2012-02-20

Cysts can cause upsets in the cycle.
If the pregnancy test is negative, you can start the Pill at any time.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement